Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 120, NWS Pittsburgh, PA

June 15, 2000Preston County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 15, 2000, 2:59 PM EDT for Preston County, West Virginia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2000, 2:59 PM EDT (18:59 UTC)
Expired
Jun 15, 2000, 4:00 PM EDT
In force
61 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Preston County, WV

The radar

The Pittsburgh radar (KPBZ), 127 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 12:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2000-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2000-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
341 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:32 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 15, 12:32 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1232 PM EDT THU JUN 15 2000

UPDATE FOR SEVERE THUNDERSTORM WATCH W PA AND N WV AND W MD.

.PBZ...
MD...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT THURSDAY FOR ZONE
MDZ001.

OH...NONE.
PA...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT THURSDAY FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.

WV...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT THURSDAY FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.

In the hours before

Special weather statement, Jun 15, 1:26 PM EDT, 1 hour 33 minutes before
PAZ023-030>032-WVZ021-022-151930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
126 PM EDT THU JUN 15 2000

...THUNDERSTORM UPDATE...
BEWARE OF PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AREAS FROM
HEAVY RAIN THIS AFTERNOON...BESIDES THE THREAT OF DAMAGING WIND...
LARGE HAIL...AND LIGHTNING FROM SEVERE THUNDERSTORMS.

SOME AREAS NEAR LATROBE PENNSYLVANIA AND MORGANTOWN WEST VIRGINIA
HAVE GOTTEN AN INCH OF RAIN IN FIFTEEN MINUTES. THE STORMS NEAR
MORGANTOWN WILL BE MOVING NORTHEAST AT 35 MPH ALONG CHESTNUT RIDGE.
AREAS AROUND LATROBE MAY GET THESE STORMS AND THEIR HEAVY RAIN BY
ANYTIME AFTER 2 PM.

GIORDANO

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 10:59 PM EDTSevere Thunderstorm WarningPBZWashington61 min
Jun 14, 11:18 PM EDTSevere Thunderstorm WarningPBZAllegheny57 min
Jun 14, 11:38 PM EDTSevere Thunderstorm WarningPBZFayette67 min
Jun 14, 11:57 PM EDTSevere Thunderstorm WarningPBZButler63 min
Jun 15, 12:25 AM EDTSevere Thunderstorm WarningPBZVenango65 min
Jun 15, 7:03 PM EDTSevere Thunderstorm WarningPBZWashington57 min
Jun 14, 10:16 PM EDTSevere Thunderstorm WarningPBZMonroe59 min
Jun 14, 8:36 PM EDTSevere Thunderstorm WarningPBZMarion39 min
Jun 14, 10:25 PM EDTSevere Thunderstorm WarningPBZMarshall35 min
Jun 14, 10:51 PM EDTSevere Thunderstorm WarningPBZOhio24 min
Jun 15, 3:22 PM EDTSevere Thunderstorm WarningPBZTucker53 min
Jun 15, 6:40 PM EDTSevere Thunderstorm WarningPBZMarshall35 min
Jun 15, 6:49 PM EDTTornado WarningPBZMarshall26 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.